Article Text

PDF

Rifampicin-induced upper gastrointestinal bleeding.
  1. S. A. Zargar,
  2. B. R. Thapa,
  3. A. Sahni,
  4. S. Mehta
  1. Department of Gastroenterology, Postgraduate Institute of Medical Education and Research, Chandigarh, India.

    Abstract

    Gastrointestinal disturbances like anorexia, nausea, vomiting, abdominal discomfort and diarrhoea are known adverse effects of rifampicin. We report an upper gastrointestinal bleeding due to haemorrhagic gastric erosions after ingestion of rifampicin for pulmonary tuberculosis. The cause and effect relationship between development of haemorrhagic gastric erosions and rifampicin administration was confirmed by rechallenge with rifampicin. To our knowledge no such adverse effect of rifampicin has been reported previously.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.